Alert archive / Vermont / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 67, NWS Albany, NY

July 7, 2014Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2014, 7:31 PM EDT for Bennington County, Windham County, Vermont. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2014, 7:31 PM EDT (23:31 UTC)
Expired
Jul 7, 2014, 8:15 PM EDT
In force
44 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 129 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WUUS51 KALY 072331
SVRALY
VTC003-025-080015-
/O.NEW.KALY.SV.W.0067.140707T2331Z-140708T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
731 PM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITY OF MANCHESTER...
  WINDHAM COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITIES OF...TOWNSHEND...STRATTON...LONDONDERRY...
  BRATTLEBORO...BELLOWS FALLS...

* UNTIL 815 PM EDT

* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAINS.  THESE STORMS  
  WERE LOCATED NEAR LONDONDERRY...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  9 MILES NORTH OF TOWNSHEND BY 735 PM EDT...
  SAXTONS RIVER BY 750 PM EDT...
  BELLOWS FALLS AND 8 MILES NORTH OF WESTMINSTER BY 755 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4272 7247 4274 7300 4331 7317 4331 7283
      4326 7281 4323 7270 4324 7243 4315 7245
      4308 7243
TIME...MOT...LOC 2331Z 264DEG 33KT 4317 7276

$$

BJF/IAA
2 follow-up statements
814 
WWUS51 KALY 072357
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT MON JUL 7 2014

VTC003-080007-
/O.CAN.KALY.SV.W.0067.000000T0000Z-140708T0015Z/
BENNINGTON VT-
757 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENNINGTON COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4272 7247 4274 7275 4288 7277 4324 7275
      4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 2357Z 266DEG 33KT 4314 7248

$$

VTC025-080015-
/O.CON.KALY.SV.W.0067.000000T0000Z-140708T0015Z/
WINDHAM VT-
757 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN WINDHAM COUNTY...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED NEAR 
SAXTONS RIVER...OR NEAR BELLOWS FALLS...MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4272 7247 4274 7275 4288 7277 4324 7275
      4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 2357Z 266DEG 33KT 4314 7248

$$

BJF/IRL
805 
WWUS51 KALY 080012
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
812 PM EDT MON JUL 7 2014

VTC025-080022-
/O.EXP.KALY.SV.W.0067.000000T0000Z-140708T0015Z/
WINDHAM VT-
812 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINDHAM COUNTY WILL
EXPIRE AT 815 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4272 7247 4274 7275 4288 7277 4324 7275
      4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 0012Z 266DEG 33KT 4315 7229

$$

BJF/IRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:30 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 7, 6:30 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
630 PM EDT MON JUL 7 2014

.SYNOPSIS...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN NEW YORK. IT
IS MOST UNSTABLE IN THIS REGION BUT THUNDERSTORMS COULD EVEN BECOME
STRONG IN WESTERN NEW ENGLAND THROUGH EVENING. ANY THUNDERSTORMS
WILL DIMINISH OVERNIGHT BUT AS COLD FRONT APPROACHES LATE
TUESDAY...MORE THUNDERSTORMS COULD DEVELOP AGAIN. SLIGHTLY DRIER AIR
LOOKS TO BUILD INTO THE REGION AREA WITH BUT THERE STILL COULD BE A
STRAY THUNDERSTORM ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 630 PM EDT...SEVERE THUNDERSTORM #397 CONTINUES FOR EASTERN
NEW YORK THROUGH 1000 PM.

RADARS INDICATED THAT THE THUNDERSTORM WORKING THROUGH ALBANY HAS
WEAKENED A BIT BUT STILL COULD PRODUCE SOME LOCALLY WIND GUSTS
CAPABLE OF DAMAGE. HOWEVER...THE SOUTHERN FLANK HAS ACTUALLY
STRENGTHEN ENOUGH TO ISSUE ANOTHER WARNING.

THERE WERE OTHER STRONG THUNDERSTORMS IN CENTRAL WASHINGTON COUNTY.

THE STORMS TO THE WEST OF OUR REGION HAVE WEAKENED...AT LEAST
TEMPORARILY. THE LATEST LAPS ANALYSIS INDICATED SURFACE CAPES HAVE
LOWERED TO 1500-2500 J/KG THROUGHOUT MOST OF OUR REGION...STILL
UNSTABLE ENOUGH TO TRIGGER STRONG TO LOCALLY SEVERE
THUNDERSTORMS.

PWATS HAVE RAMPED UP NEARLY 2 INCHES. RAINFALL FROM ANY
THUNDERSTORMS COULD BE QUITE HEAVY...PRODUCING LOCALIZED AMOUNTS OF
AN INCH OR BETTER.

SOME AREAS WILL RECEIVE LITTLE OR NO RAINFALL THROUGH EARLY
EVENING...BUT WHERE THUNDERSTORMS HAPPEN...EXPECT HEAVY RAINFALL AND
PERHAPS STRONG TO LOCALLY DAMAGING WINDS (MAINLY IN NEW YORK).
WESTERN NEW ENGLAND THUNDERSTORMS COULD CONTAIN GUSTY WINDS UP TO 50
MPH AND AN ADDITIONAL DESTRUCTIVE WIND GUSTS CANNOT BE RULED OUT
EITHER.

LATER THIS EVENING...AS THE SHORT WAVE MOVES ON BY...AND INSTABILITY
WEAKENS...THE THREAT OF THUNDERSTORMS WILL DIMINISH. IN FACT...WE
LOWER POPS BELOW 15 PERCENT LATER OVERNIGHT INTO EARLY TUESDAY.

IT WILL BE A MUGGY OVERNIGHT WITH PATCHY FOG POSSIBLE (PENDING ON
HOW MUCH RAIN ULTIMATELY FALLS). LOWS WILL GENERALLY BE IN THE MID
TO UPPER 60S.

THE WIND WILL PREVAIL FROM A SOUTH DIRECTION 5 TO 10 MPH...BUT OF
COURSE COULD BE MUCH HIGHER (AND FROM ANY DIRECTION) IN THE VICINITY
OF ANY THUNDERSTORM.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TUESDAY STARTS QUITE WITH HAZY SUNSHINE. TEMPERATURES LOOK TO GO
EVEN HIGHER THAN TODAY WITH A BROAD SOUTHWESTERLY FLOW AHEAD OF AN
ADVANCING COLD FRONT.

A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT...FALLING MID LEVEL
HEIGHTS (COOLING ALOFT)...WILL LIKELY TRIGGER ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. INSTABILITY WILL
ONCE AGAIN INCREASE TO 1500-3000 J/KG AND THE 0-6KM BULK SHEAR
APPROACHES 40 KTS. ONCE AGAIN...THERE WILL BE A THREAT THAT SOME OF
THE STORMS COULD BE STRONG TO LOCALLY SEVERE. LAPSE RATES LOOK
MODEST TOPPING OUT AROUND 6.0 K/CM. THIS MEANS THAT WIND WILL LIKELY
BE THE MOST SEVERE FACTOR WITH LARGE HAIL LIMITED TO THE STRONGEST
CELLS. WITH A STRONG WSW FLOW THERE IS A POSSIBILITY THAT A LINE OF
ORGANIZED CONVECTION COULD DEVELOP LATE IN THE DAY...MOVING FROM
NORTHWEST TO SOUTHEAST.

PWATS WILL INCREASE TO AROUND 2 INCHES BY TUESDAY EVENING SO MORE
EFFICIENT RAIN WILL LEAD TO LOCALIZED HEAVY RAINFALL. OUR AREA WILL
BE UNDERNEATH A NEARLY 100KT JET ENTRANCE REGION WHICH COULD
ENHANCED RAINFALL AMOUNTS.

DRIER AIR WILL INFILTRATE LATE TUESDAY NIGHT CUTTING PWATS IN HALF
AND LOWERING DEWPOINTS BACK INTO THE UPPER 50S.

WEDNESDAY IT NOW LOOKS AS IF IT WILL BE DRIER AND THE COLD FRONT
WILL PASS THROUGH FASTER THAN EARLIER THOUGHT.

NEVERTHELESS...ADDITIONAL ENERGY IN THE WAY OF PERHAPS A SECONDARY
COLD FRONT OR TROUGH AND PERHAPS ONE MORE SHORT WAVE...COULD SPARK A
FEW ADDITIONAL SHOWERS AND AFTERNOON THUNDERSTORMS. HOWEVER...THESE
SHOULD NOT BE AS STRONG OR CONTAIN AS HEAVY AS RAINFALL SINCE PWAT
VALUES WILL BE UNDER AN INCH. OTHERWISE...IT WILL BE PARTLY SUNNY.

LOOKS MAINLY CLEAR WEDNESDAY NIGHT AND THURSDAY AS PLEASANT SUMMER
RETURNS COURTESY OF HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES
REGION. WE WILL HAVE TO WATCH A WAVE ALONG THE STALLED FRONT TO OUR
SOUTHEAST. RIGHT NOW...MOST MODELS HAVE THIS WAVE AND ANY ASSOCIATED
RAINFALL STAYING TO OUR SOUTH...BUT NOT BY THAT MUCH.

TEMPERATURE WISE...LOOK FOR HIGHS FROM THE MID 80S TO AROUND 90
TUESDAY AFTERNOON...60S TUESDAY NIGHT.

ON WEDNESDAY...THE HIGHS WILL RANGE FROM THE UPPER 70S NORTHWEST TO
UPPER 80S SOUTHEAST WEDNESDAY...COOLING TO THE 50S FROM THE CAPITAL
REGION NORTH ON WEDNESDAY NIGHT...LOWER 60S SOUTH OF THE CAPITAL
REGION.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE LONG TERM LOOKS TO START OUT QUITE WITH HIGH PRESSURE IN CONTROL
ON THURSDAY INTO FRIDAY. BOTH DAYS LOOK TO BE RAINFREE WITH
COMFORTABLE HUMIDITY LEVELS AND A REFRESHING COOL NIGHT THURSDAY AND
FRIDAY NIGHTS.

BY SATURDAY...HIGH PRESSURE WILL BE TO OUR SOUTHEAST...ALLOWING FOR
HUMIDITY TO BEGIN TO RETURN ALONG WITH THE OUTSIDE CHANCE OF SHOWERS
AND THUNDERSTORMS.

BY SUNDAY...ANOTHER UPPER LEVEL DISTURBANCE COMBINING WITH INCREASES
HUMIDITY WILL GIVE THE BETTER CHANCE FOR AFTERNOON THUNDERSTORMS.

THERE ARE SOME SIGNALS THAT A LARGE TROUGH MIGHT DIG SOUTH FROM
HUDSON BAY...POSSIBLY A CUTOFF LOW OVER THE GREAT LAKES. THIS WOULD
INDUCE AN ENHANCED SOUTHERLY FLOW OVER OUR REGION...AND BRING THE
POTENTIAL FOR HEAVY RAINFALL (VIA TRAINING THUNDERSTORMS) FOR MONDAY
INTO TUESDAY. THIS SCENARIO IS CERTAINLY NOT ETCHED IN STONE (THE
12Z GFS DOES NOT SUPPORT THIS AS MUCH AS THE EUROPEAN MODELS).
HOWEVER...IT SOMETHING THAT BEARS WATCHING.

HIGHS EACH OF THE DAYS OF THE EXTENDED WILL GENERALLY RANGE FROM
80-85 IN THE VALLEYS...MID TO UPPER 70S HIGHER TERRAIN. THE
DIFFERENCE WILL BE IN THE HUMIDITY...LOWER ON THURSDAY AND FRIDAY
(DEWPOINTS IN THE 50S)...MODERATE SATURDAY AND SUNDAY (DEWPOINTS IN
THE 60S)...AND LIKELY HIGH BY MONDAY (AROUND 70).

LOWS WILL BE IN THE 50S THURSDAY AND FRIDAY NIGHTS...60S SATURDAY
AND SUNDAY...60S TO NEAR 70 BY MONDAY NIGHT.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT IS APPROACHING FROM THE WEST. THE AIRMASS ACROSS MUCH
OF THE REGION HAS BECOME MOIST AND UNSTABLE. A ROUND OF CONVECTION
WILL FIRE UP AS WE HEAD THROUGH THE AFTERNOON INTO THE EVENING HOURS
AS A SHORT WAVE TROUGH MOVES THROUGH THE DEEP WEST-SOUTHWEST FLOW
ACROSS THE REGION. SOME OF THESE STORMS HAS THE POTENTIAL TO BECOME
STRONG TO SEVERE. THE MAIN THREAT IS FOR STRONG/DAMAGING WINDS.

LOOKING THROUGH MODELS HAVE USED THE HRRR-3KM FOR GUIDANCE FOR
INCLUDING THUNDERSTORMS IN THE TAFS. HAVE TEMPO GROUPS IN FOR KALB
(22Z-00Z) AND KPSF (23Z-01Z). WHERE HAVE HIGHER CONFIDENCE. WHILE
AT KGFL AND KPOU HAVE USED VCSH TO ADDRESS CONVECTION.

CONVECTION IS EXPECTED TO WIND DOWN BY LATE EVENING WITH SKIES
BECOMING PARTLY CLOUDY AND WINDS WILL WEAKEN. SOME AREAS OF FOG
AND/OR STRATUS COULD DEVELOP OVERNIGHT PARTICULARLY IN AREAS WHERE
WHICH SHOWERS/THUNDERSTORMS OCCUR.  HAVE MVFR VIS IN TAFS WITH
SCATTERED MVFR CLOUDS. AFTER SUNRISE MIXING BEGINS AND ANY FOG WILL
DISSIPATE AND CLOUDS WOULD LIFT. CONVECTION ON TUESDAY SHOULD NOT
OCCUR UNTIL AFTER 18Z/TUESDAY END OF TAF PERIOD.

MAINLY LOOKING AT SOUTH TO SOUTHWEST WINDS 10-15 KNOTS WITH GUSTS
INTO THE 20S. WINDS WILL WEAKEN/DIMINISH OVERNIGHT.  SOUTH TO
SOUTHWEST WINDS TUESDAY INCREASING TO AROUND 10 KNOTS.

WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR
ANY THUNDERSTORMS.

OUTLOOK...
TUE NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
WED-WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
THU-FRI NO OPERATIONAL IMPACT. NO SIG WX.
SAT: LOW OPERATIONAL IMPACT. SLIGHT CHC PM TSRA.

&&

.FIRE WEATHER...
UNSETTLED WEATHER THROUGH MIDWEEK. RH VALUES WILL REMAIN ELEVATED
THROUGHOUT THIS TIME FRAME WITH THE THREAT OF THUNDERSTORMS...MAINLY
THIS EVENING AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF
THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL. IT IS A
BETTER THAN 50/50 CHANCE THAT ALL AREAS RECEIVE A QUARTER INCH OR
MORE OF RAINFALL THROUGH EARLY WEDNESDAY...SOME AREAS A LOT MORE.

DRIER WEATHER WEDNESDAY AFTERNOON BUT AN AFTERNOON THUNDERSTORM IS
STILL POSSIBLE. DRIER WEATHER RETURNS THURSDAY AND FRIDAY.

THE WIND WILL BE SOUTH TO SOUTHWEST 5 TO 15 MPH THROUGH TUESDAY
NIGHT...SHIFTING TO WEST AT SIMILAR SPEEDS WEDNESDAY.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL LIKELY BE EFFICIENT RAINMAKERS TODAY
AGAIN TOMORROW THANKS TO HIGH PWATS (NEAR 2 INCHES) AND ELEVATED
FREEZING LEVELS (14,000 FEET OR HIGHER). WE HAVE ALREADY HAD A FEW
REPORTS OF OVER AN INCH PER HOUR WITH SOME STORMS TODAY.

RAINFALL WITH THE STORMS THROUGH TOMORROW COULD CERTAINLY CAUSE
PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. AT THIS
POINT...ANY FLASH FLOODING THROUGH THE EVENING LOOKS TOO LOCALIZED
TO HOIST ANY FLASH FLOOD WATCHES.

FOR THEM MOST PART RIVERS AND STREAMS SHOULD NOT BE TOO ADVERSELY
AFFECT BY ANY HEAVY RAINFALLS...UNLESS A CORE DUMPS RIGHT OVER A
CRITICAL WATERSHED.

TUESDAY NIGHT HOWEVER...THERE COULD BE TRAINING OF THUNDERSTORMS
WHICH COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY IF WE GET HEAVY
RAINFALL TONIGHT (SATURATING THE SOILS). WE WILL HAVE TO MONITOR.
WILL CONTINUE TO MENTION IN OUR HAZARDOUS WEATHER OUTLOOK (HWO).

DRIER WEATHER LOOKS TO RETURN LATER WEDNESDAY AND ESPECIALLY
THURSDAY INTO FRIDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...IAA
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 7, 3:13 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT MON JUL 7 2014

NYZ032-033-038>043-047>054-058>061-063>066-082>084-081100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
313 PM EDT MON JUL 7 2014

...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH 10 PM THIS EVENING.

CTZ001-013-MAZ001-025-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
313 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS
POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH
DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL
REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME
AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 6:38 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT MON JUL 7 2014

MAZ001-025-NYZ053-054-059>061-072330-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN GREENE NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
638 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORMS IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND BRIEF VERY HEAVY RAIN.  THESE STORMS WERE LOCATED
NEAR NEW BALTIMORE...OR ABOUT 10 MILES SOUTHWEST OF NASSAU...AND
MOVING EAST AT 40 MPH.

THE THUNDERSTORMS WILL BE NEAR...
VALATIE BY 645 PM EDT
NASSAU AND 7 MILES NORTH OF CHATHAM BY 650 PM EDT
NEW LEBANON AND 6 MILES SOUTH OF STEPHENTOWN BY 705 PM EDT
6 MILES SOUTH OF HANCOCK BY 715 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4263 7314 4220 7345 4228 7381 4235 7396
      4266 7349
TIME...MOT...LOC 2238Z 270DEG 33KT 4246 7375

IRL/IAA
Local storm report, Jul 7, 6:41 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
641 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     1 S AQUEDUCT            42.84N  73.89W
07/07/2014                   SCHENECTADY        NY   911 CALL CENTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1400301

OKEEFE
Special weather statement, Jul 7, 6:55 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
655 PM EDT MON JUL 7 2014

NYZ064>066-072345-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
655 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
PLATTEKILL...OR ABOUT 6 MILES NORTHWEST OF NEWBURGH...AND MOVING EAST
AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
MARLBORO...6 MILES NORTH OF BEACON AND 9 MILES SOUTH OF HIGHLAND BY
700 PM EDT
WAPPINGERS FALLS...FISHKILL AND 7 MILES SOUTH OF POUGHKEEPSIE BY 705
PM EDT
MYERS CORNER AND RED OAKS MILL BY 710 PM EDT
HOPEWELL JUNCTION BY 715 PM EDT
PAWLING BY 730 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4145 7400 4152 7401 4158 7396 4158 7405
      4160 7407 4161 7412 4158 7412 4159 7419
      4169 7420 4182 7362 4152 7359 4149 7392
      4144 7399
TIME...MOT...LOC 2255Z 265DEG 34KT 4159 7404

IRL/IAA
Local storm report, Jul 7, 7:14 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
714 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     STUYVESANT              42.39N  73.78W
07/07/2014                   COLUMBIA           NY   TRAINED SPOTTER

            TREE DOWN

0701 PM     TSTM WND DMG     NEW LEBANON             42.47N  73.39W
07/07/2014                   COLUMBIA           NY   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER ALY1400302
EVENT NUMBER ALY1400303

OKEEFE
Local storm report, Jul 7, 7:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
721 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     HOOSICK FALLS           42.90N  73.35W
07/07/2014  E65 MPH          RENSSELAER         NY   TRAINED SPOTTER

            TREE LIMBS DOWN

0710 PM     HAIL             HOOSICK FALLS           42.90N  73.35W
07/07/2014  E0.88 INCH       RENSSELAER         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400304
EVENT NUMBER ALY1400305

OKEEFE
Local storm report, Jul 7, 7:25 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
725 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     PITTSFIELD              42.45N  73.26W
07/07/2014                   BERKSHIRE          MA   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1400306

OKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:13 PM EDTSevere Thunderstorm WarningALYWindham32 min
Jul 7, 6:36 PM EDTSpecial Weather StatementALYBennington24 min
Jul 7, 6:43 PM EDTSevere Thunderstorm WarningALYBennington, Windham62 min
Jul 7, 7:44 PM EDTAreal Flood AdvisoryALYBennington, Windham3 hr

Nearby

Severe Thunderstorm Warnings in Vermont, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.